Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 8, 2006, 7:22 PM MDT for Sanpete County, Utah County, Wasatch County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2006, 7:22 PM MDT (01:22 UTC)
- Expired
- Jun 8, 2006, 7:45 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Sanpete County, UT, Utah County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 180 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 090123 SVRSLC UTC039-049-051-090145- /O.NEW.KSLC.SV.W.0008.060609T0122Z-060609T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 722 PM MDT THU JUN 8 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SANPETE COUNTY IN UTAH... SOUTH CENTRAL WASATCH COUNTY IN UTAH... SOUTHEASTERN UTAH COUNTY IN UTAH... * UNTIL 745 PM MDT. * AT 717 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF INDIANOLA...OR ABOUT 15 MILES NORTHEAST OF MORONI...AND WAS MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN UTAH COUNTY AROUND 740 PM MDT. LAT...LON 3973 11157 3959 11138 4000 11113 4017 11141 $$
1 follow-up statement
000 WWUS55 KSLC 090145 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 745 PM MDT THU JUN 8 2006 UTC039-049-051-090155- /O.EXP.KSLC.SV.W.0008.000000T0000Z-060609T0145Z/ SANPETE UT-UTAH UT-WASATCH UT- 745 PM MDT THU JUN 8 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASATCH... SOUTHEASTERN UTAH AND NORTHEASTERN SANPETE COUNTIES EXPIRES AT 745 PM MDT... THE STORM MOVING NORTH THROUGH THE WARNING AREA HAS WEAKENED AND IS NO LONGER A SEVERE WEATHER THREAT. LAT...LON 3973 11157 3959 11138 4000 11113 4017 11141 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:15 PM MDT, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 8, 3:15 PM MDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
315 PM MDT THU JUN 8 2006
.SYNOPSIS...A MOIST SOUTHERLY FLOW WILL BE OVER THE AREA THROUGH
FRIDAY. A WEAKENING COLD FRONT WILL APPROACH THE AREA FROM THE
NORTHWEST THIS AFTERNOON AND THEN SWEEP THROUGH FRIDAY EVENING.
UPPER RIDGE WILL BUILD BACK OVER THE REGION THIS WEEKEND.
&&
.DISCUSSION...THUNDERSTORM COVERAGE CONTINUES TO INCREASE AND ON
TRACK WITH FORECAST. LEADING EDGE OF UPPER TROUGH PRESSING THROUGH
NEVADA IS LIFTING A WELL DEFINED VORT MAX INTO SOUTHEAST UTAH WHILE
WEAKER LESS DEFINED ENERGY OVER NORTHWEST UTAH PRECEDES THE MAIN
WAVE THAT WILL SWING THROUGH THIS EVENING. THUS FAR MOST ORGANIZED
OVER THE GSL ASSOCIATED WITH INITIAL WAVE...WHILE ISOLATED CELLS
CONTINUE ACROSS SURROUNDING AREAS...VALLEYS AND MOUNTAINS. STORMS
ARE LONGER LIVED WITH HELP FROM SPEED SHEAR AND DYNAMICS MEETING THE
RATHER UNSTABLE AND MOISTURE AIR MASS IN PLACE OVER UTAH AND
SOUTHWEST WYOMING. NEXT SEVERAL HOURS WILL BE ACTIVE IN SOUTHERN AND
EASTERN UTAH WHERE ISOLATED STRONG CELLS WILL MOVE INTO THE EASTERN
DESERTS AND INCREASINGLY ACTIVE IN NORTHWEST UTAH WHERE BEST SPEED
SHEAR AND PVA WORK WITH PEAK HEATING. SOUTHEAST UTAH AND MUCH OF
WESTERN UTAH HAVE MOSTLY SUNNY SKIES WHICH SHOULD BE PRIME FOR
APPROACHING WAVES. MSAS AND LAPS DEPICTING LIS -3 AND CAPE 500-1000
J/KG. EARLIER ISSUED WARNING FOR NEAR BIG WATER FOR THE SEVERE
COMPLEX THAT LIFTED OUT OF ARIZONA. COOLING TOPS OVER EASTERN NEVADA
AND LEADING EDGE OF LOWERING PRECIPITABLE WATER ADVECTION SHOULD BE
ORGANIZED CONVECTION THAT MOVES INTO NORTHWEST UTAH THIS EVENING AND
BRING A LARGE OUTFLOW.
THIS OUTFLOW BOUNDARY WILL LIKELY MOVE ACROSS THE NORTHWEST DESERTS
EARLY THIS EVENING ASSOCIATED WITH FIRST ORGANIZED AREA. THIS SHOULD
REACH THE WASATCH FRONT. LATER THIS EVENING AFTER BOUNDARY LAYER
COOLS DRYING BEGINS ACROSS SOUTHERN UTAH. AFTER MIDNIGHT SECONDARY
VORT LOBE FROM THE MAIN UPPER TROUGH IN THE PACIFIC NORTHWEST WILL
MOVE ACROSS NORTHWEST UTAH AND THE IDAHO BORDER. ALL MODELS CONTINUE
TO TARGET NORTHWEST UTAH FOR NOCTURNAL THUNDERSTORMS ASSOCIATED WITH
THIS FEATURE TONIGHT AND CONTINUING INTO FRIDAY MORNING AROUND THE
GSL/NORTHERN AREAS. APPEARS THE MOST ORGANIZED ACTIVITY WILL BE THE
RAFT RIVER MOUNTAINS AND NORTHWEST DESERTS CLOSER TO THE DYNAMICS
BUT CONDITIONAL UNSTABLE AIR MASS AND SYNOPTIC LIFT WILL LEAD TO
CELLS MOVING ACROSS MUCH OF THE NORTH...NORTH OF THE SEVIER VALLEY.
AIR MASS WARMS SLIGHTLY ON FRIDAY AS PACIFIC TROUGH APPROACHES. THIS
WILL AGAIN FOCUS MOIST CONVECTION OVER NORTHERN UTAH WHILE
INCREASING SOUTHWEST WINDS WITH DRYING IN THE SOUTHERN AREAS.
ISOLATED CELLS SHOULD STILL DEVELOP OVER SOUTH CENTRAL AND EASTERN
AREAS ON FRIDAY. AFTER MORNING CONVECTION IN THE NORTHERN REGION
SHIFTS NORTHEAST FRIDAY MORNING THERE WILL BE A LULL IN ACTIVITY
BEFORE HEATING AND APPROACHING TROUGH WORK ON THE AIR MASS AGAIN.
LOW LEVEL FRONTAL PASSAGE PROGGED FOR THE WASATCH FRONT FRIDAY
EVENING WITH ORGANIZED CONVECTION. BROAD TROUGH SLOWLY MOVES THROUGH
FRIDAY NIGHT SO ACTIVITY LIKELY TO CONTINUE AT LEAST THROUGH
MIDNIGHT OVER THE NORTHEAST MOUNTAINS AND WYOMING WITH THE LAST
CELLS SATURDAY MORNING OVER WYOMING AND THE UINTAS. AS DYNAMICS EXIT
IT LEAVES A WEAKENING LOW LEVEL BOUNDARY OVER NORTH CENTRAL UTAH ON
SATURDAY WITH WEAK WARM AIR ADVECTION DEVELOPING BY AFTERNOON.
ISOLATED CELLS MAY REDEVELOP OVER THE FAR NORTHEAST FROM THE WASATCH
PLATEAU AND NORTHEAST.
UPPER RIDGING ON SUNDAY PRODUCING WARMING OVER THE FORECAST AREA
WITH DRY CONDITIONS AS PRECIPITABLE WATER IS REDUCED SIGNIFICANTLY
OVER THE ENTIRE REGION. SLOW MOVING PACIFIC TROUGH ON THE WEST COAST
WILL BRING VERY WARM TEMPERATURES MONDAY WITH SUBTLE COOLING TUESDAY
AND WEDNESDAY. DRY AIR MASS AND MODERATE SOUTHWEST FLOW WILL BE THE
PREVAILING WEATHER. REFER TO FIRE WEATHER DISCUSSION. LATEST ECMWF
HOLDS THE UPPER TROUGH TO OUR WEST FOR MOST OF THE WEEK...NEAR LAKE
TAHOE. HAVE LEFT OUT WEATHER CHANCES FOR THE WEEK WITH MAINLY CIRRUS
BANDS MOVING OVER THE NORTH. WEAK INSTABILITY PROGGED NEAR THE IDAHO
AND WYOMING BORDER BUT SLIGHT SHIFT TO THE EAST OF THE MAIN TROUGH
COULD BRING SOME CONVECTION TO THE FAR NORTH.
&&
.AVIATION...SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING AND MOVING
ACROSS THE LAKE AND WILL CONTINUE TO DEVELOP TO THE WEST AND
SOUTHWEST...WITH AN INCREASING CHANCE THEY WILL AFFECT THE TERMINAL.
BEST CHANCE FOR THUNDERSTORMS AT KSLC APPEARS TO BE BETWEEN 23Z AND
03Z LATE THIS AFTERNOON AND EARLY THIS EVENING. IN GENERAL...OUTFLOW
WINDS FROM THUNDERSTORMS SHOULD REMAIN FROM THE SOUTHWEST.
&&
.FIRE WEATHER...WINDY AND DRY CONDITIONS WILL RETURN TO SOUTHWEST
AND WEST CENTRAL UTAH FRIDAY AFTERNOON. THESE CONDITIONS WILL RESULT
IN CRITICAL FIRE WEATHER FOR THOSE AREAS BELOW 7500 FEET AS FUEL
CONDITIONS GENERALLY REMAIN VERY DRY. THE CRITICAL CONDITIONS MAY
MOVE INTO THE REST OF THE DISTRICT FOR THE WEEKEND AND INTO NEXT
WEEK.
&&
.HYDROLOGY...FIRST SOUTHERN UTAH FLASH FLOOD POTENTIAL PRODUCT FOR
2006. ISOLATED STRONG CELLS WITH HEAVY RAIN WILL CONTINUE TO MOVE
NORTHEAST ACROSS SOUTHERN UTAH EARLY THIS EVENING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH NOON TO 9 PM FRIDAY FOR
FIRE WEATHER ZONES UTZ434-435-437-439>441
WY...NONE.
&&
PUBLIC...TARDY
AVIATION...HALL
FIRE WEATHER...BRENCHLEYHazardous weather outlook, Jun 8, 7:40 AM MDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 740 AM MDT THU JUN 8 2006 UTZ001>021-WYZ021-091300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 740 AM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY A MOIST AIRMASS OVER THE OUTLOOK AREA WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. LOCAL HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHERN UTAH FRIDAY AFTERNOON AND FRIDAY NIGHT. THE AIRMASS WILL THEN DRY WITH WARMING TEMPERATURES OVER THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE. GIBSON
In the hours before
Local storm report, Jun 8, 6:02 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
602 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST BULLFROG 37.50N 110.72W
06/08/2006 E62 MPH KANE UT MESONET
BULLFROG MARINA GUSTS BETWEEN 4 AND 430 PM
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:59 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 31 min |
| Jun 8, 9:37 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 38 min |
| Jun 8, 10:26 PM MDT | Flash Flood Warning | SLC | Salt Lake | 6 hr |
| Jun 9, 4:16 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Jun 9, 2:10 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete, Utah | 35 min |
| Jun 9, 2:43 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 32 min |
| Jun 9, 2:46 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 29 min |
| Jun 9, 3:20 PM MDT | Red Flag Warning | SLC | 30 hr | |
| Jun 9, 3:28 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 32 min |
| Jun 9, 3:33 PM MDT | Severe Thunderstorm Warning | SLC | Juab | 42 min |
| Jun 9, 3:50 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 40 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.